MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112960
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 06/20/2002
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the bard perfix plug (device 2).Additional supplemental emdr and emdr were submitted to represent the bard perfix plug (device 1) and bard flat mesh (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2001, patient was diagnosed with left inguinal hernia thereby underwent open repair with the implant of perfix plug (device 1).Per operation notes, "an incision was made in the left groin, a perfix plug (device 1) was placed using prolene sutures." on (b)(6) 2002, patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with the implant of perfix plug (device 2) and umbilical hernia repair with marlex mesh.Per operation notes, "an incision was made in the left groin, the previous mesh plug (device 1) was found and placed an another perfix plug (device 2).Attention to the umbilicus, the umbilicus was repaired with unknown marlex mesh." on (b)(6) 2002, patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with the implant of bard flat mesh (device 3).Per operation notes, "an incision was made in the old wound, and dissection was carried out.A bard flat mesh (device 3) was placed." (note: the previously placed perfix plug (device 2) was not seen during this procedure).On (b)(6) 2002, patient was diagnosed with recurrent left inguinal hernia thereby underwent repair the implant of synthetic mesh.Per operation notes, "a synthetic mesh was placed." on (b)(6) 2003, patient was diagnosed with recurrent left inguinal hernia thereby underwent repair with the implant of synthetic mesh.Per operation notes, "a synthetic mesh was placed.".

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23542259
Report Number1213643-2025-01091
Device Sequence Number9283818
Product Code FTL
UDI-Device Identifier00801741016660
UDI-Public(01)00801741016660(10)43KLD162
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112960
Device Lot Number43KLD162
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Initial Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale